OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 10 — Oct. 1, 2010
  • pp: 2261–2271

Accurate and versatile modeling of electromagnetic scattering on periodic nanostructures with a surface integral approach

Benjamin Gallinet, Andreas M. Kern, and Olivier J. F. Martin  »View Author Affiliations


JOSA A, Vol. 27, Issue 10, pp. 2261-2271 (2010)
http://dx.doi.org/10.1364/JOSAA.27.002261


View Full Text Article

Enhanced HTML    Acrobat PDF (748 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A surface integral formulation for light scattering on periodic structures is presented. Electric and magnetic field equations are derived on the scatterers’ surfaces in the unit cell with periodic boundary conditions. The solution is calculated with the method of moments and relies on the evaluation of the periodic Green’s function performed with Ewald’s method. The accuracy of this approach is assessed in detail. With this versatile boundary element formulation, a very large variety of geometries can be simulated, including doubly periodic structures on substrates and in multilayered media. The surface discretization shows a high flexibility, allowing the investigation of irregular shapes including fabrication accuracy. Deep insights into the extreme near-field of the scatterers as well as in the corresponding far-field are revealed. This method will find numerous applications for the design of realistic photonic nanostructures, in which light propagation is tailored to produce novel optical effects.

© 2010 Optical Society of America

OCIS Codes
(050.1755) Diffraction and gratings : Computational electromagnetic methods
(350.4238) Other areas of optics : Nanophotonics and photonic crystals

ToC Category:
Diffraction and Gratings

History
Original Manuscript: May 28, 2010
Revised Manuscript: July 21, 2010
Manuscript Accepted: August 5, 2010
Published: September 27, 2010

Virtual Issues
Vol. 5, Iss. 14 Virtual Journal for Biomedical Optics

Citation
Benjamin Gallinet, Andreas M. Kern, and Olivier J. F. Martin, "Accurate and versatile modeling of electromagnetic scattering on periodic nanostructures with a surface integral approach," J. Opt. Soc. Am. A 27, 2261-2271 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-10-2261

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited